Thunderstorm Wind, Columbia
- When
- November 19, 4:45 AM EST
- Where
- Columbia County, Pollards Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 33.617, -82.283
Highway dept reported trees down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Nov 19, 4:11 AM EST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 411 AM EST WED NOV 19 2003 .SHORT TERM... TODAY THROUGH FRIDAY. STRONG SHORT WAVE MOVING THROUGH THE AREA DURING THE AFTERNOON. IN THE MEANTIME THE CAE 88D IS PICKING A SQUALL LINE IN EASTERN GEORGIA WHICH WILL MOVE EAST AND PRODUCE STRONG STORMS OVER THE WESTERN PART OF THE CWA THROUGH 8 AM. THE CONVECTIVE POTENTIAL IS FAVORING SUPERCELL DEVELOPMENT DURING THIS TIME WHICH COINCIDE WITH THE TORNADO WATCH. ELEVATED CAPES TO 1000 AND STORM RELATIVE HELICITIES 300-400. THE MAIN LIMITING FACTOR IN THE EAST PART OF CWA WILL BE A FAIRLY STABLE LOWER ATMOSPHERE WITH LIS +2/+3. IN THE WESTERN PART OF CWA...LIS -1/-3 COULD ALLOW STRONG WINDS TO REACH THE SURFACE. THERE IS ALSO AN H8 THERMAL RIDGE IN THE AREA THROUGH 12-13Z BUT MODELS SHOW H8 CAA BY 15Z ABOUT TIME OF COLD FRONT MOVING INTO AREA. SO EXPECT WORST WEATHER NOW UNTIL ABOUT 13-14Z. SHORT WAVE MOVES EAST THIS AFTERNOON AND HIGH PRESSURE BUILDS IN TONIGHT THROUGH FRIDAY. MOS TEMPERATURES LOOK REASONABLE. .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY. RIDGE OVER AREA THROUGH SUNDAY MOVES EAST SUNDAY NIGHT AS ANOTHER SHORT WAVE AND COLD FRONT APPROACH WITH CHANCE OF SHOWERS MONDAY. MORE HIGH PRESSURE FOR TUESDAY. && .FIRE WEATHER... TODAY TRANSPORT WINDS = SW 20. MIXING HGT = 3500-4000. && .PRELIMINARY POINT TEMPS/POPS... CAE 72 45 67 38 / 90 10 00 00 AGS 73 44 68 37 / 90 10 00 00 SSC 72 45 67 39 / 90 10 00 00 OGB 73 45 67 39 / 90 10 00 00 && .CAE...WIND ADVISORY AREA LAKES TODAY ALL COUNTY WARNING AREA. && 07
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-191300- HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE COLUMBIA SC 400 AM EST WED NOV 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... A LINE OF THUNDERSTORMS IS EXPECTED THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER...THE MAIN THREAT IS ISOLATED TORNADOES AND DOWNBURST WINDS TO 70 MPH. HAIL MAY BE A THREAT DURING THE LATE MORNING HOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING. AWP
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065- 077-191439- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 346 AM EST WED NOV 19 2003 THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN SOUTH CAROLINA: AIKEN... BAMBERG... BARNWELL... CALHOUN... CLARENDON... CHESTERFIELD... EDGEFIELD... FAIRFIELD... KERSHAW... LANCASTER... LEE... LEXINGTON... MCCORMICK... NEWBERRY... ORANGEBURG... RICHLAND... SALUDA... SUMTER... THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN GEORGIA: BURKE... COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... ...SEVERE WEATHER POSSIBLE THIS MORNING... A COLD FRONT WILL APPROACH THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA THIS MORNING. WARM MOIST AIR AHEAD OF THE FRONT...AS WELL AS STRONG UPPER LEVEL DYNAMICS WILL SUPPORT THE DEVELOPMENT OF THUNDERSTORMS AHEAD OF THE FRONT. SOME OF THE STORMS MAY REACH SEVERE LIMITS. THE FRONT IS EXPECTED TO PUSH EAST OF THE MIDLANDS BY LATE MORNING. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE ISOLATED TORNADOES...AND DAMAGING DOWNBURST WINDS TO 70 MPH. HAIL MAY BECOME A THREAT BY LATE MORNING AS THE COLD FRONT PUSHES THROUGH THE AREA. ALL INTERESTS SHOULD BE AWARE OF THE POTENTIAL FOR SEVERE WEATHER AND KEEP POSTED ON WEATHER STATEMENTS...WATCHES... OR WARNINGS WHICH MAY BE ISSUED BY THE NATIONAL WEATHER SERVICE. BE PREPARED TO TAKE QUICK ACTION IF THREATENING WEATHER IS SIGHTED OR A WARNING IS ISSUED FOR YOUR AREA. EMERGENCY PREPAREDNESS OFFICIALS ARE REQUESTED TO MONITOR THE INCREASING THREAT OF SEVERE WEATHER AND MAKE PRELIMINARY PLANS TO DEAL WITH SEVERE WEATHER SHOULD IT OCCUR. SEVERE WEATHER SPOTTERS...INCLUDING AMATEUR RADIO OPERATORS... SHOULD MONITOR THIS WEATHER SITUATION AND RELAY REPORTS PROMPTLY TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE. AWP
The Columbia radar (KCAE), 114 km away, was scanning. The volume nearest the first event began at 09:45 UTC.
3 thunderstorm wind. Local standard time, as filed.
Highway dept reported trees down.
Highway dept reported trees down.
TV meteorologist reported large limbs and power lines down in south Augusta.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336872, 5336873, 5336817.